MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F16NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT OPTIFLUX F16NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Catalog Number 0500306E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility registered nurse (rn) reported that an internal dialyzer blood leak occurred approximately twenty minutes into a patient¿s hemodialysis (hd) treatment.The blood leak was visually observed on the dialysate side of the dialyzer.There was no damage identified on the dialyzer.The machine, a gambro phoenix, alarmed with a blood leak.Blood leak test strips were used and they tested positive for the presence of blood.The patient¿s estimated blood loss (ebl) was approximately 250 ml.The rn confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the event.The patient completed their treatment after being re-setup with new supplies on a different machine.The complaint device was reportedly available to be sent back to the manufacturer for a physical evaluation.
 
Additional Manufacturer Narrative
Additional information: d10, h3 plant investigation: the complaint device was returned to the manufacturer for physical evaluation.The corporate provided blood port caps and adapter caps were returned attached to the dialyzer.The fibers were wet with indication of blood exposure; blood was noted throughout the dialyzer.In addition, coagulated blood was present within the header cap on the cavity id end of the dialyzer.The returned sample was subjected to a laboratory bubble point test.Internal leaks were detected in the form of a steady stream of bubbles emanating from the cavity id end potting cut surface located from approximately 5 degrees to 170 degrees, with the dialysate ports situated at 0 degrees.The dialyzer was subjected to destructive disassembly for further visual examination.Multiple potted fiber fragments and broken fibers were identified throughout the cavity id end of the dialyzer.The opposing ends of all fibers could not be isolated due to the quantity of broken fibers.Further examination of the fiber bundle did not identify any damage or irregularities, aside from the damaged fibers.The inferior surface of both polyurethane potting ends were examined for voids; no voids were noted.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was then conducted by the manufacturer.There were multiple approved temporary deviation notices reported on the lot which were unrelated to the complaint event.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The investigation into the complaint was able to confirm the reported event.

Brand Name
OPTIFLUX F16NRE DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key9434049
Report Number1713747-2019-00371
Device Sequence Number2403070
Product Code FJI
UDI-Device Identifier00840861100071
UDI-Public00840861100071
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K043244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number0500306E
Device Lot Number19CU01021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Device Age MO
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer12/30/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight100